Table of Contents
ISRN Algebra
Volume 2012 (2012), Article ID 302524, 6 pages
http://dx.doi.org/10.5402/2012/302524
Research Article

Powers of Commutators and Anticommutators

1Department of Mathematics and Statistics, National University of Ireland Maynooth, Maynooth, Kildare, Ireland
2School of Mathematical Sciences, University College Cork, Cork, Ireland

Received 14 November 2012; Accepted 5 December 2012

Academic Editors: D. Anderson, A. V. Kelarev, A. Kiliçman, D. Sage, and A. Zimmermann

Copyright © 2012 Stephen M. Buckley and Desmond MacHale. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. I. N. Herstein, “A condition for the commutativity of rings,” Canadian Journal of Mathematics, vol. 9, pp. 583–586, 1957. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. D. MacHale, “An anticommutativity consequence of a ring commutativity theorem of Herstein,” The American Mathematical Monthly, vol. 94, no. 2, pp. 162–165, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. N. Jacobson, “Structure theory for algebraic algebras of bounded degree,” Annals of Mathematics. Second Series, vol. 46, pp. 695–707, 1945. View at Publisher · View at Google Scholar · View at MathSciNet
  4. Y. Morita, “Elementary proofs of the commutativity of rings satisfying xn=x,” Memoirs of the Defense Academy. Mathematics, Physics, Chemistry and Engineering, vol. 18, no. 1, pp. 1–24, 1978. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. D. MacHale, “Rings that are nearly Boolean. III,” Proceedings of the Royal Irish Academy A, vol. 86, no. 1, pp. 31–33, 1986. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. J. W. Wamsley, “On a condition for commutativity of rings,” Journal of the London Mathematical Society, vol. 4, pp. 331–332, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. M. Ó Searcóid and D. MacHale, “Two elementary generalisations of Boolean rings,” The American Mathematical Monthly, vol. 93, no. 2, pp. 121–122, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  8. S. M. Buckley and D. MacHale, “Variations on a theme: rings satisfying x3=x are commutative,” to appear in The American Mathematical Monthly.
  9. S. M. Buckley and D. MacHale, “Rings with ideal centres,” preprint.